Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 10, 2024, 10:27 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 33 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2024, 10:27 AM CDT (15:27 UTC)
- Expired
- Apr 10, 2024, 11:00 AM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:28 AM CDT | TORNADO | 3 Nw Kiln, MS | An embedded EF1 tornado with max wind speeds of 100mph that tracked for 3.72 miles following along the backside of the mesovortex was identified using high resolution satellite imagery NDVI differencing where more localized damage to trees and structures were |
| Apr 10, 10:30 AM CDT | TORNADO | 8 Nne Diamondhead, MS | NWS Storm Survey confirms damage in Harrison County, MS consistent with an EF-1 tornado. The tornado touched down on Cleveland Ladner Rd and River Rd, where it tore off metal roofing material on several mobile homes in the area. It also snapped trees. It cross |
| Apr 10, 10:31 AM CDT | TORNADO | 2 Nnw Kiln, MS | High resolution satellite imagery aided in identifying an embedded EF0 tornado with max wind speeds of 85mph that trailed the parent mesovortex that tracked for 2.79 miles through the area. More localized tree damage in addition to an evident damage path on ND |
| Apr 10, 10:39 AM CDT | TSTM WND DMG | 4 Nne Diamondhead, MS | Trees down on Edwin Ladner Rd. |
| Apr 10, 10:40 AM CDT | TORNADO | 9 Nne Diamondhead, MS | An EF0 tornado tracked east-southeast near the Wolf River causing tree damage and causing a mobile home to slide off its blocks. |
| Apr 10, 10:44 AM CDT | TORNADO | 8 W Lyman, MS | A brief EF1 tornado caused tree damage on Northrop Cuevas Road and rolled a mobile home on Moran Road. |
| Apr 10, 10:52 AM CDT | TSTM WND DMG | 1 N Kiln, MS | Report from mPING: Trees uprooted or snapped; Roof blown off. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:06 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
268
WFUS54 KLIX 101527
TORLIX
MSC045-047-101600-
/O.NEW.KLIX.TO.W.0012.240410T1527Z-240410T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
1027 AM CDT Wed Apr 10 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Harrison County in southern Mississippi...
Northeastern Hancock County in southern Mississippi...
* Until 1100 AM CDT.
* At 1027 AM CDT, a tornado producing storm was located near Kiln, or
7 miles northwest of Diamondhead, moving northeast at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Kiln around 1030 AM CDT.
Saucier and Lyman around 1050 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3038 8955 3048 8960 3065 8929 3065 8924
3068 8924 3068 8912 3067 8909 3062 8900
3052 8899
TIME...MOT...LOC 1527Z 241DEG 43KT 3043 8948
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Black1 follow-up statement
356
WWUS54 KLIX 101539
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
1039 AM CDT Wed Apr 10 2024
MSC045-047-101600-
/O.CON.KLIX.TO.W.0012.000000T0000Z-240410T1600Z/
Harrison MS-Hancock MS-
1039 AM CDT Wed Apr 10 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHWESTERN HARRISON AND NORTHEASTERN HANCOCK COUNTIES...
At 1039 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Kiln, or 8 miles north of
Diamondhead, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Saucier and Lyman around 1050 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3044 8937 3056 8945 3065 8929 3065 8924
3068 8924 3068 8912 3067 8909 3062 8900
3052 8899
TIME...MOT...LOC 1539Z 241DEG 43KT 3050 8933
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BlackWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 10, 9:45 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 10, 9:45 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
945 AM CDT Wed Apr 10 2024
...New UPDATE, SHORT TERM, LONG TERM, AVIATION, MARINE...
.UPDATE...
Issued at 945 AM CDT Wed Apr 10 2024
The line of storms and the cells out in front of it continue to
progress eastward throughout this morning. Expect that to continue
through the afternoon today. The parent trough is currently
transitioning over north central Texas to a neutral to negative
tilt. This transition could help uptick the convection even more
this morning and afternoon. With a 45+ knot low-level jet overhead,
we have plenty of wind shear to work with. Low-level thermodynamics
are struggling north of the current outflow boundary, although the
frictionless Lake Pontchartrain could help spin up waterspout which
could pose a threat if they move onshore. A lot depends on how far
south the outflow boundary gets because much of the southshore has
better thermodynamics with the ample wind shear. The strong low-
level jet will be competing with the surging outflow, so if the
outflow sweeps to the coast, the severe threat will be low as the
storms will remain elevated. However, if the outflow stalls, areas
south of it will be primed for severe weather with better
thermodynamics. If the ladder is the case, then the storms near
Vermillion Bay would pose the highest threat as they are moving into
that environment. Everything is expected to move east of the area by
mid-afternoon, so the severe threat will exit with it.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 215 AM CDT Wed Apr 10 2024
The 800mb sub inversion from the 00z sounding is currently being
eroded(moving east). This inversion was stronger on the 12z sounding
yesterday and found at 875mb. This has protected us so far, but this
is currently leaving and in its place will be sfc based convective
instability that should strengthen with time this morning. PWs will
go up and convective temps will go down(was 90F yesterday). Advected
CAPE will also rise through the morning. All guidance brings the
main sfc low NE into northern LA later this morning. As this occurs,
it will cause frontogenesis supporting the line of storms that will
race eastward taking advantage of a more volatile environment to the
south of the sfc low since areas to the north have been worked over.
The flooding potential is also an issue today mainly over the
northern half of the area and the flood watch area looks well
placed. As the sub inversion erodes, we should see sh/ts begin to
develop very soon this morning ahead of the main line that moves
through the area which should start between 7 and 8am. The line of
storms that will be rolling through is developing in a line from
Laredo NEward at the time of this writing. This line is already
showing some QLCS features along with mesos and wind gusts to 37kt.
The line itself is speeding up and moving ENE at around 35-40kt. We
will leave all headlines as is this morning. A cold front will move
through the area this evening around or just after dark. The line of
storms that moves ahead of this boundary will cool things down
enough to help cause some stability, but the upper levels will
remain divergent until the front moves through. A dry slot will move
over the area by late tonight and early Thu then the back side of
the sfc low will reach us bringing low deck cloudy skies to the area
for most of Thu with a final clearing Thu evening.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 215 AM CDT Wed Apr 10 2024
Conditions look dry and nice for the weekend, and the next system
that impacts the area looks to be toward the end of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 215 AM CDT Wed Apr 10 2024
IFR to LIFR cigs will move into IFR to MVFR cigs later this morning
but will not lift to VFR cigs until late tonight when clearing
should take place. Some development of TSRA will take place this
morning over several terminals but all terminals will eventually be
impacted by a line of strong/severe TS moving through the area
starting around 7am and ending by mid afternoon. There will be a few
sh/ts still remaining until a cold front passes by this evening.
&&
.MARINE...
Issued at 215 AM CDT Wed Apr 10 2024
Southerly winds will rise further into the upper 20kt range this
morning and into the lower 30kt range by mid morning. Frequent gusts
well above gale force will keep the gale warning posted for today. A
lull back into mid 20kt range for 4 to 6 hours overnight as the
front moves through and back to gales once again with westerly to NW
winds for Thu. Instead of confusing headlines, we have kept the gale
warning for the entire time frame even through the lower wind
speeds. There is a good chance of strong/severe storms over most
marine areas today into the evening hours. Winds will ease back into
the 5-10kt range Thu night and even light and variable Fri and Fri
night with return flow beginning again over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 54 72 48 / 100 30 0 0
BTR 80 58 77 51 / 100 30 0 0
ASD 79 59 76 52 / 100 20 0 0
MSY 79 61 75 57 / 100 10 0 0
GPT 75 59 75 52 / 100 50 0 0
PQL 78 60 75 50 / 90 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ034>037-039-071.
Wind Advisory until 6 PM CDT this evening for LAZ034>037-039-
046>048-056>060-064>071-076>090.
Coastal Flood Advisory until 6 PM CDT this evening for LAZ069-
070-076-078.
GM...Gale Warning until 10 AM CDT Thursday for GMZ530-532-534-536-538-
550-552-555-557-570-572-575-577.
MS...Flood Watch until 7 PM CDT this evening for MSZ068>071-077.
Wind Advisory until 6 PM CDT this evening for MSZ068>071-077-
083>088.
Coastal Flood Advisory until 6 PM CDT this evening for MSZ086-
087.
GM...Gale Warning until 10 AM CDT Thursday for GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TEIn the hours before
Local storm report, Apr 10, 9:07 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
907 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM Flash Flood 1 W New Orleans 29.97N 90.11W
04/10/2024 Orleans LA Public
Carrollton Underpass closed due to high
water.
0905 AM Flash Flood 2 NNE New Orleans 29.99N 90.07W
04/10/2024 Orleans LA Public
Gentilly underpass closed due to high water.
0902 AM Tstm Wnd Dmg 3 N Denham Springs 30.52N 90.96W
04/10/2024 Livingston LA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0845 AM Tstm Wnd Dmg 8 SE St. Francisville 30.72N 91.27W
04/10/2024 East Feliciana LA Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&Special weather statement, Apr 10, 9:11 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
911 AM CDT Wed Apr 10 2024
LAZ039-MSZ077-083>088-101445-
Washington LA-Southern Harrison MS-Northern Jackson MS-
Northern Hancock MS-Southern Hancock MS-Southern Jackson MS-
Pearl River MS-Northern Harrison MS-
911 AM CDT Wed Apr 10 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN
WASHINGTON PARISH, HARRISON, NORTHERN HANCOCK, JACKSON AND PEARL
RIVER COUNTIES THROUGH 945 AM CDT
...
At 911 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Crossroads to Latimer. Movement
was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Picayune, Poplarville,
St. Martin, Escatawpa, Diamondhead, Gautier, D'iberville, Wade,
Latimer, Kiln, Lyman, Crossroads, Saucier, Gulf Hills, Hurley, and
Vancleave.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 21 and 65.
Interstate 59 in Mississippi between mile markers 2 and 42.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 100 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3034 8864 3033 8867 3043 8962 3055 8980
3065 8982 3067 8989 3100 8972 3101 8951
3098 8947 3098 8943 3101 8942 3101 8935
3065 8934 3065 8925 3068 8924 3067 8889
3073 8888 3073 8846
TIME...MOT...LOC 1411Z 215DEG 44KT 3080 8965 3047 8887
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MEFFERLocal storm report, Apr 10, 9:13 AM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
913 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM Flash Flood 2 SW Hammond 30.49N 90.49W
04/10/2024 Tangipahoa LA Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
0845 AM Flash Flood 1 E Port Allen 30.45N 91.18W
04/10/2024 East Baton Rouge LA Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Apr 10, 9:25 AM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
925 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM Tstm Wnd Gst 3 SW East New Orleans 30.03N 89.97W
04/10/2024 M71 MPH Orleans LA Mesonet
NOFD Engine 36 Weatherstem site reported
wind gust of 71 mph.
0923 AM Flash Flood 3 NE New Orleans 29.99N 90.05W
04/10/2024 Orleans LA Public
Fanklin underpass closed due to high water.
0923 AM Flash Flood 1 E New Orleans 29.97N 90.07W
04/10/2024 Orleans LA Public
Esplanade and Claiborne impassable.
0924 AM Flash Flood 2 NE New Orleans 29.99N 90.06W
04/10/2024 Orleans LA Public
Elysian Fields and Abundance impassable due
to high water.
0925 AM Flash Flood 1 SSE New Orleans 29.96N 90.07W
04/10/2024 Orleans LA Public
Approx 6 inches of standing water on Canal
near the Saenger Theater.
&&Local storm report, Apr 10, 9:58 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
958 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM Tstm Wnd Dmg 3 NNW Batchelor 30.88N 91.68W
04/10/2024 Pointe Coupee LA Broadcast Media
Tree down fallen on the Innis Senior Center.
0807 AM Tstm Wnd Dmg 1 E New Roads 30.70N 91.43W
04/10/2024 Pointe Coupee LA Broadcast Media
Numerous trees down throughout New Roads.
Power poles also broken and lines down.
Widespread power outages.
0850 AM Tstm Wnd Dmg 8 NNW Livingston 30.61N 90.81W
04/10/2024 Livingston LA Public
Power poles down on LA 449 just south of LA
63.
0841 AM Tstm Wnd Dmg Greenwell Spring 30.57N 90.99W
04/10/2024 East Baton Rouge LA Public
Picture of tree down on parked truck in
Greenwell Spring on social media.
0841 AM Tstm Wnd Dmg 3 ESE Oak Hills Place 30.35N 91.04W
04/10/2024 East Baton Rouge LA Broadcast Media
Trees and power lines down on Old Perkins Rd
near Santa Maria subdivision.
0850 AM Tstm Wnd Dmg Greenwell Spring 30.58N 90.99W
04/10/2024 East Baton Rouge LA Public
Trees down.
0929 AM Flash Flood 1 WNW Laplace 30.08N 90.48W
04/10/2024 St. John The BaptisLA Public
Video of over 6 inches of standing water on
neighborhood streets in Laplace.
&&Local storm report, Apr 10, 10:00 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1000 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM Tstm Wnd Dmg 3 ESE Morganza 30.72N 91.55W
04/10/2024 Pointe Coupee LA Broadcast Media
Numerous trees and power lines/poles down on
Hwy 1 west of New Roads.
&&
DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:28 PM CDT | River Flood Warning | LIX | Pike, Walthall | 68 hr |
| Apr 10, 8:30 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 45 min |
| Apr 10, 8:35 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 55 min |
| Apr 10, 8:39 AM CDT | Special Weather Statement | LIX | Hancock | 51 min |
| Apr 10, 8:41 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 28 min |
| Apr 10, 9:11 AM CDT | Special Weather Statement | LIX | Harrison, Jackson, Pearl River | 34 min |
| Apr 10, 9:20 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Pike, Walthall | 55 min |
| Apr 10, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 82 min |
| Apr 10, 9:53 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 52 min |
| Apr 10, 10:08 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 52 min |
| Apr 10, 10:31 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson, Pearl River | 59 min |
| Apr 10, 10:56 AM CDT | Tornado Warning | LIX | Harrison, Jackson | 49 min |
| Apr 10, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Apr 10, 11:20 AM CDT | Flash Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Apr 10, 11:29 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 6 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Pearl River | 53 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Pearl River | 55 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Harrison | 49 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Harrison | 51 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Hancock | 5 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Harrison | 56 hr |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.